Alert archive / Wyoming / High Wind Warnings in 2025

High Wind Warning 39, NWS Cheyenne, WY

October 26, 2025Albany County, Laramie County, Platte County, Wyoming

NWS Cheyenne, WY issued this high wind warning at Oct 26, 2025, 7:59 PM MDT for Albany County, Laramie County, Platte County, Wyoming. It took effect at Oct 27, 2025, 6:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2025, 7:59 PM MDT (01:59 UTC)
In effect from
Oct 27, 2025, 6:00 AM MDT
Expired
Oct 27, 2025, 6:00 PM MDT
In force
12 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 2.0 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2025-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2025-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1878 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
359 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

897 
WWUS75 KCYS 270159
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
759 PM MDT Sun Oct 26 2025

WYZ106-271200-
/O.UPG.KCYS.HW.A.0035.251027T1200Z-251028T0000Z/
/O.NEW.KCYS.HW.W.0039.251027T1200Z-251028T0000Z/
Central Laramie Range and Southwest Platte County-
Including the cities of Bordeaux
759 PM MDT Sun Oct 26 2025

...HIGH WIND WARNING IN EFFECT FROM MONDAY MORNING THROUGH MONDAY 
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...Bordeaux area along Interstate 25 between Chugwater and 
  Wheatland.

* WHEN...From 6 AM to 6 PM MDT Monday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

RZ
2 follow-up statements
544 
WWUS75 KCYS 270732
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
132 AM MDT Mon Oct 27 2025

WYZ106-280000-
/O.CON.KCYS.HW.W.0039.251027T1200Z-251028T0000Z/
Central Laramie Range and Southwest Platte County-
Including the cities of Bordeaux
132 AM MDT Mon Oct 27 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 
PM MDT THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible.

* WHERE...Bordeaux area along Interstate 25 between Chugwater and 
  Wheatland.

* WHEN...From 6 AM this morning to 6 PM MDT this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Mose
121 
WWUS75 KCYS 272359
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
559 PM MDT Mon Oct 27 2025

WYZ106-280100-
/O.EXP.KCYS.HW.W.0039.000000T0000Z-251028T0000Z/
Central Laramie Range and Southwest Platte County-
Including the cities of Bordeaux
559 PM MDT Mon Oct 27 2025

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

Winds have diminished below warning thresholds. Therefore, the High 
Wind Warning will be allowed to expire.

$$

MN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 26, 5:35 PM MDT, 2 hours 24 minutes earlier. Its key messages:

  • A Winter Weather Advisory in effect for the Sierra Madre and Snowy Ranges from midnight tonight through 6pm Monday. 6 to 10 inches of snow is possible, with locally higher amounts in the peaks.
  • A High Wind Watch has been issued for the Bordeaux wind prone zone along I-25 from 6am Monday through 6pm Monday.
  • Dry conditions return Tuesday alongside sub-freezing morning lows through the middle of the week; gusty winds return into next weekend.
Area forecast discussion, Oct 26, 5:35 PM MDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
535 PM MDT Sun Oct 26 2025

.KEY MESSAGES...

- A Winter Weather Advisory in effect for the Sierra Madre and
  Snowy Ranges from midnight tonight through 6pm Monday. 6 to 10
  inches of snow is possible, with locally higher amounts in the
  peaks.

-  A High Wind Watch has been issued for the Bordeaux wind prone
  zone along I-25 from 6am Monday through 6pm Monday.

- Dry conditions return Tuesday alongside sub-freezing morning
  lows through the middle of the week; gusty winds return into
  next weekend.

&&

.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 308 PM MDT Sun Oct 26 2025

Radar is starting to become active as the Cold front starts to push
through the region. 700mb temperatures will be between 3 and 6C
allowing for any precipitation to fall as rain in the beginning. As
the day continues the rain will transition to a rain/snow mix in the
late afternoon/evening as the cold air begins to push into our
mountainous regions starting in Carbon and Albany county. 700mb
temperatures will start to drop into the -2 to -5C range by the
evening. 700mb temperatures will bottom out in the -9 to -12C range
Monday night into Tuesday morning. This will drop overnight
temperatures into the low to mid twenties for the southeast Wyoming
area. Due to the warmer ground and the precipitation starting as
rain, Snow accumulations won't be anything significant outside of
the Sierra Madre and Snowy Ranges. The Sierra Madre and Snowy ranges
are expected to have snow the whole time as the minimum snow level
looks to be around 9,000ft during the duration of this precipitation
window. Current snow totals look to be between 6 to 10 inches for
these ranges. A winter weather advisory is planned for these ranges.
However, for areas along the I-25 corridor and east, the
precipitation will likely remain as rain or rain/snow mix Sunday
night into Monday. This is because these areas will have strong
downsloping westerly winds that will keep these areas warm enough
for the precipitation to stay as rain. Along the I-25 corridor the
temperatures will be borderline so they will be most likely see a
rain/snow mix as the precipitation falls into the overnight period.

On the backside of this system, strong winds are expected,
especially in a fetch from northern Carbon County eastward across
northern Albany and the Bordeaux wind prone zone in Platte County.
The 700mb trough starts to move through between 06 and 12Z Monday,
with the base of the trough over the aforementioned regions by 12Z,
coincident with the strengthening low over the western Dakotas.
700mb height gradients will strengthen significantly as the low
deepens, leading to a westerly 700mb jet between 55 and 60kts across
the Central Laramie Range, over the Bordeaux wind prone zone. Strong
downward omega values will also be present, including a brief period
of time when downward omega values max out across the central
Laramie Range. With the semi-broad 700mb jet, a fetch of strong
winds will run from northern Carbon County eastward to the Laramie
Range, leading to a build up of surface winds along the western
slope of the Laramie Range. Surface pressure gradients will increase
to around 4 to 6mb across the Laramie Range due in part to this
build up of surface flow. Winds are expected t0o funnel through
the gap west of the Bordeaux and likely lead to very strong
gusts, maybe up to 70 mph, along I-25 near Bordeaux. Therefore,
a High Wind Watch has been issued for the Bordeaux wind prone
zone from 12Z Monday through 00Z Tuesday (6am Monday to 6pm
Monday). There looks to be two peaks in the wind with a brief
lull in between. The first peak looks to start around 15Z and
last until 18Z then a brief lull then the second peak at 21Z,
which may be the stronger of the two peaks. The cold front will
quickly push through between 21Z and 00Z, leading to a quick
shut off of the winds as wind direction turns unfavorable for
the Bordeaux wind prone zone. Gusty winds will continue across
the region behind the cold front, but high wind chances decrease
significantly after the cold frontal passage. The winter
weather advisory was also extended to 00z Tuesday mainly due to
blowing snow concerns with reductions to visibility with those
higher winds. From 18z to 0z snow is expected to fall but total
accumulations during those 6 hours may be around 1 to 2 inches
thus continuing those advisory level impacts.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 308 PM MDT Sun Oct 26 2025

The long term starts off relatively quiet, and should remain
that way through most of the period, however by early next
weekend we'll see winds and some precipitation chances returning
as the pattern becomes more unsettled to start November. Tuesday
begins the long term on the back side of a trough that will be
departing the region, with ridging taking its place. While the
upper level jet will still be lingering over the region for the
day, at the lower levels the strongest winds will be shifting
eastwards, which should continue to promote lingering gusty
winds, but not quite as strong as Monday with high wind warnings
unlikely. Meanwhile a cold airmass behind this system will cause
our temperatures to plummet, with morning lows into the 20's to
low 30's, and highs struggling to make it out of the 40's. And
then moving into Wednesday morning, lows will plummet into the
20's and even teens under clear skies, bringing us our first
tease of the winter to come. But the ridging and clear skies
should also allow for some warming to return, with highs
rebounding into the 40's to 50's for the day. Thursday and
Friday will only see a few degrees of warmth though as an upper
low moving through Canada will swing a trough just to our north,
disrupting the ridge and bringing cloud cover that will limit
heating, but no other stronger weather impacts are likely. This
aforementioned low will slow down in Central Canada though and
strengthen, descending into the North-Central US and Great Lakes
into the weekend and bringing a quick moving trough through the
CWA alongside strong winds. Temperatures with this system
though should continue to warm, with highs back into the 50's
and 60's into the weekend; but the fair temperatures will be
accompanied by our usual strong winds, with in house guidance
already starting to indicate high wind warnings may be possible
next weekend.

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 535 PM MDT Sun Oct 26 2025

Clouds and precipitation are rolling through the CWA, where the
western terminals (KRWL and KLAR) have the best chances of
seeing rain and possibly a mix, rain/snow, tonight. Elsewhere,
probabilities are lower, so kept VCSH in the TAFs for terminals
east of I-25. KSNY and KAIA once again may see low CIGs and
decreased VIS, lowering flight categories to MVFR or IFR
overnight. Gusty winds will continue, for terminals east of I-25
expect gusts in the 20-30 knot range and up to 40 knots for
KRWL and KLAR. Southerly winds now will shift to more a
westerly component late tonight into Monday for all terminals.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Monday morning through Monday afternoon
     for WYZ106.
     Winter Weather Advisory from midnight tonight to 6 PM MDT
     Monday for WYZ112-114.
NE...None.

&&

SHORT TERM...MM/AM
LONG TERM...CG
AVIATION...RZ
Hazardous weather outlook, Oct 26, 3:22 PM MDT, 4 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
322 PM MDT Sun Oct 26 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-272130-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
322 PM MDT Sun Oct 26 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Winter Weather Advisory in effect for the Sierra Madre and Snowy
Ranges from midnight tonight through noon Monday. 6 to 10 inches
of snow is possible, with locally higher amounts in the peaks.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A High Wind Watch has been issued for the Bordeaux wind prone zone
along I-25 from 6am Monday through 6pm Monday. Dry conditions
return Tuesday through the rest of the week.

.Spotter information statement...

Spotter activation will not be needed.

Nearby

High Wind Warnings in Wyoming, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.